Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 148, NWS Des Moines, IA

July 25, 2012Poweshiek County, Tama County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 25, 2012, 9:57 PM CDT for Poweshiek County, Tama County, Iowa. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2012, 9:57 PM CDT (02:57 UTC)
Expired
Jul 25, 2012, 10:31 PM CDT
In force
34 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Poweshiek County, IA, Tama County, IA

The radar

The Des Moines radar (KDMX), 110 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 10:02 PM CDTTSTM WND GST 57Brooklyn, IA
Jul 25, 10:02 PM CDTTSTM WND GST 66Brooklyn, IACORRECTED...WIND GUST OF 57 KTS MEASURED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 5:16 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 700 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
700 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
2702 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

244 
WUUS53 KDMX 260257
SVRDMX
IAC157-171-260345-
/O.NEW.KDMX.SV.W.0148.120726T0257Z-120726T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
957 PM CDT WED JUL 25 2012

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN POWESHIEK COUNTY IN CENTRAL IOWA...
  TAMA COUNTY IN CENTRAL IOWA...

* UNTIL 1045 PM CDT

* AT 954 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM REINBECK TO 6 MILES WEST OF BROOKLYN...AND MOVING EAST AT 40
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  BROOKLYN...DYSART...TRAER...CHELSEA...CLUTIER...VINING...
  HARTWICK...ELBERON AND IRVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4172 9230 4172 9264 4230 9277 4229 9249
      4230 9249 4230 9230
TIME...MOT...LOC 0258Z 271DEG 34KT 4229 9255 4176 9251
WIND...HAIL 60MPH <.75IN

$$

JUNGBLUTH
2 follow-up statements
843 
WWUS53 KDMX 260313
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1013 PM CDT WED JUL 25 2012

IAC157-171-260345-
/O.CON.KDMX.SV.W.0148.000000T0000Z-120726T0345Z/
TAMA IA-POWESHIEK IA-
1013 PM CDT WED JUL 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
POWESHIEK AND TAMA COUNTIES UNTIL 1045 PM CDT...

AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTH OF DYSART TO VICTOR...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  DYSART AND ELBERON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4172 9230 4172 9264 4230 9277 4229 9249
      4230 9249 4230 9230
TIME...MOT...LOC 0313Z 271DEG 34KT 4229 9236 4172 9231
WIND...HAIL 60MPH <.75IN

$$

JUNGBLUTH
929 
WWUS53 KDMX 260331
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1031 PM CDT WED JUL 25 2012

IAC157-171-260341-
/O.CAN.KDMX.SV.W.0148.000000T0000Z-120726T0345Z/
TAMA IA-POWESHIEK IA-
1031 PM CDT WED JUL 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN POWESHIEK AND TAMA
COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. DANGEROUS LIGHTNING IS STILL LIKELY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM.

LAT...LON 4172 9230 4172 9264 4230 9277 4229 9249
      4230 9249 4230 9230
TIME...MOT...LOC 0331Z 271DEG 34KT 4229 9213 4172 9208

$$

JUNGBLUTH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:45 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jul 25, 6:45 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
645 PM CDT WED JUL 25 2012

.UPDATED FOR 26/00Z AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
MAIN FORECAST CONCERN IS WITH TIMING OF COLD FRONT AND CONVECTION
POTENTIAL THIS EVENING INTO THE OVERNIGHT HOURS. NAM/RAP SEEM TO
HAVE A DECENT HANDLE ON INITIATION OF CONVECTION AND LEANED TOWARD
TIMING OF FRONT/POPS. THE 16Z HRRR HAS SOME ISOLATED CONVECTION
DEVELOPING B/T 22-00Z BUT THINKING CAP IS STILL TOO STRONG FOR MUCH
CONVECTION TO GET GOING UNTIL AFTER 00Z. REALLY CUT BACK ON POPS
UNTIL AFTER 00Z OVER THE CENTRAL AND SOUTHEAST CWA. THE 12Z 4.0KM
WRF MODEL RUNS FROM NSSL AND NCEP BOTH HAVE VERY SPOTTY PRECIP
THROUGH TONIGHT...AND SORT OF LIGHTS UP THE FRONT SOUTH OF
INTERSTATE 80 AFTER 02Z THURSDAY. HAVE LOW CONFIDENCE WITH ANY
WIDESPREAD SIGNIFICANT CONVECTION TONIGHT. MODELS FORECASTING PW
VALUES NEAR 2 INCHES GENERALLY ALONG THE FRONT...AND 1-1.5 INCHES
BEHIND IT. HOWEVER...WITH SUCH SPOTTY CONVECTION AND LOWERED QPF
AMOUNTS TO LESS THAN A HALF INCH THROUGHOUT THE FORECAST
AREA...ESPECIALLY WITH SUCH HIGH BASED CONVECTION. PLENTY OF SURFACE
BASED INSTABILITY...BUT LITTLE IF ANY EFFECTIVE SHEAR AVAILABLE...AS
WELL AS FORCING OTHER THAN THE FRONTAL BOUNDARY TONIGHT. THINKING
MAIN SEVERE THREAT WILL BE WINDS WITH THE DRY AIRMASS PRESENT.

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
LARGE SCALE MAINLY POST FRONTAL FORCING SHOULD BE JUST EXITING
FORECAST AREA BY THE START OF THE PERIOD SO ANY LINGERING
PRECIP...IF ANY...SHOULD BE MOVING INTO MO AND IL.  FORECAST DRY
AFTER 15Z.  PREVIOUS FORECAST HAD LOW POPS BRUSHING NERN IA BY LATE
AFTERNOON BUT CANNOT REALLY FIND ANY SUPPORT FOR THIS WITH LIMITED
FORCING AND INSUFFICIENT MOISTURE...AND EVEN THAT LOOKS TO BE POST
00Z.  UPSTREAM NRN PLAINS AIRMASS WILL GRADUALLY PASS THROUGH IA
DURING THE DAY BUT DEEP NW FLOW AND MIXING WILL STILL ALLOW
CENTRAL/SRN HIGHS TO REACH LOW/MID 90S BY AFTERNOON.  DO NOT
ANTICIPATED ENOUGH PRECIP TONIGHT TO AFFECT THAT.  BLEND OF SREF/NAM
SOUNDINGS SEEMS REASONABLE.

NRN PLAINS SURFACE RIDGE WILL RETURN IA TEMPS TO NORMAL FOR FRI WITH
CONTINUED DRY WEATHER AS GREAT LAKES SHORT WAVE DEPARTS.  THIS WILL
BE FOLLOWED BY AN EXTENDED PERIOD OF ROCKIES AND HIGH PLAINS
RIDGING...RIGHT INTO WED AND BEYOND...LEAVING IA WITH WARM BUT NOT
EXTREME TEMPS AND LOW END PRECIP POTENTIAL.  CHANCES INCREASE
SOMEWHAT THIS WEEKEND AS SHORT WAVE TOPS THE RIDGE INCREASING
FORCING...ESPECIALLY THERMODYNAMIC...BY SAT.  THIS WEAK FORCING
LINGERS INTO SUN...AND POSSIBLY EARLY MON LEADING TO SEVERAL DAYS
WORTH OF CHANCE POPS.  MODELS CONTINUE TO DABBLE IN WEAK QPF EVENTS
AFTER THIS TIME...BUT THERE IS REALLY NO CONSISTENT FORCING FEATURE
TO LATCH ONTO SO HAVE LEFT MON NIGHT-WED DRY AT THIS POINT.

REGARDING TEMPS..ONLY REAL CONCERN IS LOW CONFIDENCE FORECAST
SATURDAY.  QUESTIONS ON HOW MUCH WE WILL MIX IN NEW REGIME WITH
LIGHT WINDS.  HAVE PRETTY MUCH MIXED THINGS OUT TO 900-850MB OR
MORE...MIXING SEASONALLY...BUT FEEL NAM IS UNDERDONE WHICH SEEMS TO
BE THE CASE AT TIMES IN WEAK FLOW.

&&

.AVIATION...26/00Z
COLD FRONT PUSHING INTO THE STATE WITH STORMS DEVELOPING ALONG AND
BEHIND THE BOUNDARY.  GENERALLY VFR CONDITIONS FORECAST BUT LOCAL
MVFR CONDITIONS IN STORMS POSSIBLE.  STRONG WIND GUSTS LIKELY IN
STORMS ALONG WITH ONE INCH DIAMETER HAIL.  WIND BEHIND THE FRONT
WILL SHIFT TO THE NW AT 15-25 KTS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT
ADAIR-ADAMS-APPANOOSE-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CLARKE-
CRAWFORD-DALLAS-DAVIS-DECATUR-GREENE-GUTHRIE-HAMILTON-JASPER-LUCAS-
MADISON-MAHASKA-MARION-MONROE-POLK-RINGGOLD-SAC-STORY-TAYLOR-UNION-
WAPELLO-WARREN-WAYNE-WEBSTER

HEAT ADVISORY UNTIL 7 PM CDT
BLACK HAWK-BREMER-BUTLER-FRANKLIN-GRUNDY-HARDIN-HUMBOLDT-MARSHALL-
POCAHONTAS-POWESHIEK-TAMA-WRIGHT

&&

SHORT TERM...PODRAZIK
LONG TERM...SMALL
AVIATION...FAB
Hazardous weather outlook, Jul 25, 7:09 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
709 PM CDT WED JUL 25 2012

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-270015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
709 PM CDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT. SOME STORMS MAY BE SEVERE WITH
HIGH WIND THE PRIMARY THREAT. LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED PERIODICALLY FROM LATE
SATURDAY NIGHT THOUGH MONDAY. SOME SEVERE WEATHER IS
POSSIBLE...BUT WIDESPREAD SEVERE WEATHER IS NOT LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH MIDNIGHT.

FAB

In the hours before

Local storm report, Jul 25, 9:23 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
923 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     GOWRIE                  42.28N 94.29W
07/25/2012                   WEBSTER            IA   TRAINED SPOTTER

            MANY TREE BRANCHES DOWN IN TOWN. SOME BLOCKING STREETS.
            ARMSTAR SIGN JUST HANGING TO ITS BASE. ESTIMATED WINDS 70
            MPH. TIME ESTIMATED BY RADAR.

&&

BSS
Local storm report, Jul 25, 9:30 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
930 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HEAVY RAIN       ESTHERVILLE             43.40N 94.83W
07/25/2012  E0.00 INCH       EMMET              IA   EMERGENCY MNGR

            MINOR STREET FLOODING REPORTED...WITH WIND GUSTS TO 35
            MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. NO HAIL WAS
            OBSERVED.

0623 PM     HAIL             6 N RUTHVEN             43.22N 94.90W
07/25/2012  E1.75 INCH       PALO ALTO          IA   TRAINED SPOTTER

            HAIL AS LARGE AS GOLFBALLS.

0636 PM     HAIL             4 W FENTON              43.21N 94.51W
07/25/2012  E0.88 INCH       PALO ALTO          IA   TRAINED SPOTTER

            HEAVY RAIN WITH HAIL UP TO NICKEL SIZE.

0705 PM     TSTM WND GST     E ALGONA                43.07N 94.23W
07/25/2012  M62.00 MPH       KOSSUTH            IA   MESONET

            MEASURED WIND GUST AT ALGONA IDOT RWIS SITE.

0710 PM     TSTM WND GST     ALGONA AIRPORT          43.08N 94.27W
07/25/2012  M62.00 MPH       KOSSUTH            IA   AWOS

0711 PM     HAIL             WEST BEND               42.96N 94.46W
07/25/2012  E0.88 INCH       PALO ALTO          IA   PUBLIC

            HEAVY RAIN AND UP TO NICKEL SIZE HAIL.

0720 PM     HAIL             1 W ALGONA              43.07N 94.25W
07/25/2012  M1.00 INCH       KOSSUTH            IA   AMATEUR RADIO

0720 PM     TSTM WND GST     2 SE ALGONA AIRPORT     43.06N 94.24W
07/25/2012  E60.00 MPH       KOSSUTH            IA   TRAINED SPOTTER

            TIME ESTIMATED. ALSO BRANCHES DOWN.

0730 PM     NON-TSTM WND GST CARROLL                 42.07N 94.86W
07/25/2012  E68.00 MPH       CARROLL            IA   MESONET

            MEASURED BY IOWA DOT RWIS SITE ON US 30.

0735 PM     TSTM WND GST     HARDY                   42.81N 94.05W
07/25/2012  E60.00 MPH       HUMBOLDT           IA   TRAINED SPOTTER

            LARGE 6 TO 8 INCH DIAMETER TREE BRANCH DOWN ALONG WITH
            DIME SIZE HAIL. TIME ESTIMATED BY RADAR.

0735 PM     TSTM WND GST     CARROLL AIRPORT         42.05N 94.79W
07/25/2012  M61.00 MPH       CARROLL            IA   AWOS

            FROM IDOT AWOS SITE.

0737 PM     TSTM WND DMG     GLIDDEN                 42.06N 94.73W
07/25/2012                   CARROLL            IA   TRAINED SPOTTER

            SMALL LIMBS BREAKING. ESTIMATED 50 MPH WINDS.

0737 PM     TSTM WND DMG     CARROLL                 42.07N 94.86W
07/25/2012                   CARROLL            IA   BROADCAST MEDIA

            WIDESPREAD DAMAGE THROUGHOUT THE TOWN OF CARROLL.
            NUMEROUS BRANCHES...POWER LINES...AND STREETS SIGNS DOWN.
            FROM WEATHER-EYE-RADIO. TIME ESTIMATED BY RADAR.

0740 PM     TSTM WND GST     BREDA                   42.18N 94.98W
07/25/2012  E60.00 MPH       CARROLL            IA   FIRE DEPT/RESCUE

            MULTIPLE TREE BRANCHES DOWN THROUGHOUT THE TOWN OF
            BREDA...GENERALLY 1 INCH IN DIAMETER.

0748 PM     TSTM WND GST     5 WNW CARROLL AIRPORT   42.08N 94.87W
07/25/2012  M63.00 MPH       CARROLL            IA   MESONET

            FROM KCCI TV SCHOOLNET SITE

0755 PM     TSTM WND GST     CARROLL                 42.07N 94.86W
07/25/2012  E75.00 MPH       CARROLL            IA   911 CALL CENTER

            POWERLINES DOWN IN CARROLL. LARGE BRANCHES CAUSED DAMAGED
            TO A HOUSE AND PORCH IN CARROLL.

0755 PM     TSTM WND GST     LANESBORO               42.18N 94.69W
07/25/2012  E75.00 MPH       CARROLL            IA   911 CALL CENTER

            POWERLINES DOWN.

0755 PM     HAIL             BRITT                   43.10N 93.80W
07/25/2012  E1.00 INCH       HANCOCK            IA   911 CALL CENTER

            CROP DAMAGE IN BRITT. STREET SIGNS ALSO DOWN IN TOWN.

0755 PM     TSTM WND DMG     1 WSW EAGLE GROVE       42.66N 93.92W
07/25/2012                   WRIGHT             IA   TRAINED SPOTTER

            8 INCH AND 6 INCH LIMB DOWN IN YARD.

0800 PM     TSTM WND DMG     3 N ARCADIA             42.13N 95.04W
07/25/2012                   CARROLL            IA   EMERGENCY MNGR

            A FEW 3 FOOT DIAMETER TREES DOWN. A 30 FOOT LONG CAMPER
            ATTACHED TO A TRUCK BLOWN OVER. SEVERAL CROPS DAMAGED.
            TIME ESTIMATED BY RADAR.

0803 PM     HAIL             BELMOND                 42.85N 93.61W
07/25/2012  E1.00 INCH       WRIGHT             IA   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL REPORTED. WIND GUSTS
            ESTIMATED AT 50 MPH.

0808 PM     HAIL             BELMOND                 42.85N 93.61W
07/25/2012  E1.00 INCH       WRIGHT             IA   TRAINED SPOTTER

            MULTIPLE REPORTS OF DIME TO QUARTER SIZED HAIL IN TOWN.

0810 PM     TSTM WND DMG     GOWRIE                  42.28N 94.29W
07/25/2012                   WEBSTER            IA   TRAINED SPOTTER

            MANY TREE BRANCHES DOWN IN TOWN. SOME BLOCKING STREETS.
            ARMSTAR SIGN JUST HANGING TO ITS BASE. ESTIMATED WINDS 70
            MPH. TIME ESTIMATED BY RADAR.

0810 PM     TSTM WND GST     5 W GOWRIE              42.27N 94.38W
07/25/2012  E60.00 MPH       WEBSTER            IA   TRAINED SPOTTER

0812 PM     TSTM WND DMG     NW GOWRIE               42.28N 94.29W
07/25/2012                   WEBSTER            IA   TRAINED SPOTTER

            BRANCHES DOWN FROM TREES IN THE CITY PARK.

0815 PM     HAIL             1 SSW BELMOND           42.84N 93.61W
07/25/2012  E1.00 INCH       WRIGHT             IA   TRAINED SPOTTER

0815 PM     TSTM WND GST     BOXHOLM                 42.17N 94.11W
07/25/2012  E65.00 MPH       BOONE              IA   TRAINED SPOTTER

            60 TO 65 MPH WIND GUSTS ESTIMATED IN BOXHOLM. MULTIPLE 3
            TO 4 INCH DIAMETER TREE LIMBS DOWN ALONG WITH SEVERAL
            TRANSFORMERS BLOWN DOWN. TIME ESTIMATED BY RADAR.

0827 PM     TSTM WND GST     EARLHAM                 41.49N 94.12W
07/25/2012  E60.00 MPH       MADISON            IA   LAW ENFORCEMENT

            REPORTED BY EARLHAM POLICE DEPARTMENT.

0837 PM     TSTM WND GST     3 S MARSHALLTOWN        41.99N 92.91W
07/25/2012  M65.00 MPH       MARSHALL           IA   STORM CHASER

            SUSTAINED WINDS OF 65 MPH MEASURED WITH ANEMOMETER. ALSO
            PENNY SIZED HAIL.

0840 PM     TSTM WND DMG     MESERVEY                42.92N 93.47W
07/25/2012                   FRANKLIN           IA   TRAINED SPOTTER

            CORN BINS BLOWN ONTO THE ROAD.

0840 PM     TSTM WND DMG     CALLENDER               42.36N 94.30W
07/25/2012                   WEBSTER            IA   AMATEUR RADIO

            SEVERAL 5 INCH DIAMETER TREE LIMBS DOWN THROUGHOUT THE
            TOWN OF CALLENDAR.

0843 PM     TSTM WND GST     MARSHALLTOWN            42.04N 92.91W
07/25/2012  E63.00 MPH       MARSHALL           IA   MESONET

            REPORTED BY IOWA DOT RWIS ALONG US 30.

0843 PM     TSTM WND GST     MARSHALLTOWN            42.04N 92.91W
07/25/2012  M63.00 MPH       MARSHALL           IA   MESONET

            IDOT RWIS SITE ALONG HIGHWAY 30 NEAR MARSHALLTOWN

0846 PM     TSTM WND GST     4 NE OGDEN              42.08N 93.98W
07/25/2012  E60.00 MPH       BOONE              IA   TRAINED SPOTTER

            ESTIMATED WIND GUSTS OF 50 TO 60 MPH

0850 PM     TSTM WND GST     AMES AIRPORT            41.99N 93.62W
07/25/2012  M68.00 MPH       STORY              IA   ASOS

0857 PM     TSTM WND GST     STORY CITY              42.19N 93.59W
07/25/2012  E60.00 MPH       STORY              IA   EMERGENCY MNGR

0858 PM     TSTM WND GST     ROLAND                  42.17N 93.50W
07/25/2012  E50.00 MPH       STORY              IA   EMERGENCY MNGR

0859 PM     TSTM WND GST     3 SE AMES               41.99N 93.58W
07/25/2012  E50.00 MPH       STORY              IA   LAW ENFORCEMENT

            STORY COUNTY SHERIFFS DEPT ESTIMATES WINDS OF AT LEAST 50
            MPH ON I-35 AT MILE MARKER 110.

0903 PM     TSTM WND GST     S COLO                  42.01N 93.32W
07/25/2012  M67.00 MPH       STORY              IA   MESONET

            KCCI TV SCHOOLNET SITE

0904 PM     TSTM WND GST     ROLAND                  42.17N 93.50W
07/25/2012  E60.00 MPH       STORY              IA   EMERGENCY MNGR

            60 MPH PLUS WIND GUSTS WITH PEA SIZED HAIL. ALSO
            SECONDARY REPORT OF WIND DAMAGE WEST OF GILBERT. FROM
            STORY COUNTY EMA.

0905 PM     TSTM WND DMG     HUXLEY                  41.90N 93.60W
07/25/2012                   STORY              IA   EMERGENCY MNGR

            POWER LINES DOWN.

0907 PM     HAIL             3 S STORY CITY          42.14N 93.60W
07/25/2012  E1.00 INCH       STORY              IA   TRAINED SPOTTER

0912 PM     TSTM WND GST     JEWELL                  42.31N 93.64W
07/25/2012  M70.00 MPH       HAMILTON           IA   MESONET

            REPORTED BY KCCI-TV SCHOOLNET.

0914 PM     HAIL             E ANKENY AIRPORT        41.69N 93.56W
07/25/2012  M0.75 INCH       POLK               IA   AMATEUR RADIO

&&

ZOGG
Local storm report, Jul 25, 9:33 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
933 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 PM     TSTM WND DMG     COLFAX                  41.68N 93.24W
07/25/2012                   JASPER             IA   TRAINED SPOTTER

            POWER LINE DOWN IN COLFAX

&&

PODRAZIK
Local storm report, Jul 25, 9:40 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
940 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     5 NNW FORT DODGE        42.58N 94.20W
07/25/2012                   WEBSTER            IA   TRAINED SPOTTER

            TREE BRANCHES OF 6 TO 8 INCH DIAMETER DOWN. BRANCHES DOWN
            IN TOWN AS WELL.

0750 PM     TSTM WND DMG     ROCKWELL CITY           42.40N 94.63W
07/25/2012                   CALHOUN            IA   PUBLIC

            BRANCHES AND POWER LINES DOWN.

0831 PM     TSTM WND DMG     BOXHOLM                 42.17N 94.11W
07/25/2012                   BOONE              IA   EMERGENCY MNGR

            TREE LIMBS OF 3 TO 4 INCHES IN DIAMETER DOWN.

0831 PM     TSTM WND GST     OGDEN                   42.04N 94.03W
07/25/2012  E60.00 MPH       BOONE              IA   EMERGENCY MNGR

&&

ZOGG
Local storm report, Jul 25, 9:41 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
941 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     5 N CARROLL AIRPORT     42.12N 94.78W
07/25/2012                   CARROLL            IA   TRAINED SPOTTER

            MULTIPLE 4 TO 6 INCH DIAMETER BRANCHES DOWN. NO
            STRUCTURAL DAMAGE.

&&

ZOGG
Local storm report, Jul 25, 9:52 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
952 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     TSTM WND DMG     NE NEVADA               42.02N 93.45W
07/25/2012                   STORY              IA   TRAINED SPOTTER

            3-4 INCH DIAMETER TREE DOWN AT 8TH AND H. CREWS WORKING
            ON IT. OTHER SMALL BRANCHES DOWN. TRASH CAN LID BLOWN OFF
            CONCRETE BIN. 5-6 INCH TREE ALSO SNAPPED AT THE EAST
            PARK. TIME ESTIMATED.

&&

BSS

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:09 PM CDTSevere Thunderstorm WarningDMXHumboldt, Pocahontas51 min
Jul 25, 7:23 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Sac37 min
Jul 25, 7:29 PM CDTSevere Thunderstorm WarningDMXHancock, Wright46 min
Jul 25, 8:02 PM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Greene, Hamilton, Webster43 min
Jul 25, 8:09 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hamilton, Hancock, Hardin, Wright51 min
Jul 25, 8:22 PM CDTSevere Thunderstorm WarningDMXMarshall53 min
Jul 25, 8:39 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Story, Webster66 min
Jul 25, 9:04 PM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Story, Warren41 min
Jul 25, 9:10 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall, Story, Tama50 min
Jul 25, 9:52 PM CDTSevere Thunderstorm WarningDMXBlack Hawk33 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.